How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20389
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
32613003
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

I have been dealing with this for about 4 months now. I have

Customer Question

Hi I have been dealing with this for about 4 months now. I have pain and skin changes on the left side of penis. It looks like 3 lines below the head and a scar that formed. Ive spoke to and seen a dermatologist. And he said to try antifungal. I did but
it didnt help. Then I told him Ive been taking pain medication for that 4 months. And he said stop or switch meds and put aloe vera on it. I did not stop the meds. Do you think this may be causing my skin changes and pain on penis
Submitted: 2 years ago.
Category: Urology
Expert:  Dr. Y. replied 2 years ago.

Can you please post a photo of this are?

Customer: replied 2 years ago.
It seems to be spreading. It all happened so fast
Customer: replied 2 years ago.
Also after I masterbate it seems to make it worse and hurt bad
Expert:  Dr. Y. replied 2 years ago.

You should stop masyurbating until this heals as that is likely making it worse. This looks like it may be a condition call balanitis which is inflammation of the head of the penis. This can be treated with a topical steroid cream such as betamethasone. You may need to see a urologist for examination or go back to your dermatologist to discuss this. Hope this helps.

Customer: replied 2 years ago.
Can that cause skin changes? I tried hydrocortisone and it seemed to make it worse. Should I stop taking pain meds it seemed to help when I did
Expert:  Dr. Y. replied 2 years ago.

The pain medicine should have no impact on the skin changes. If this is not getting better with medication that you are putting on the area, then you may need to see a urologist or dermatologist to do a biopsy to see what this is. Hope this helps.

Customer: replied 2 years ago.
Thanks for the reply. Isnt a biopsy to see if its cancer
Expert:  Dr. Y. replied 2 years ago.

Hey biopsy will help to determine if this is an infection or inflammation. Cancer would also be evaluated for on the biopsy. But this does not mean that this is cancer.

Customer: replied 2 years ago.
Ok thanks yeah dont think its that because this all happened within months. Its also a burning feeling more than anything
Expert:  Dr. Y. replied 2 years ago.

Yes. This looks more like infection or inflammation

Customer: replied 2 years ago.
Ok thanks can the burning be from an infection more than inflammation?
Expert:  Dr. Y. replied 2 years ago.

It's possible. The biopsy can help to differentiate

Customer: replied 2 years ago.
Ok thanks for the help
Expert:  Dr. Y. replied 2 years ago.

You're welcome

Customer: replied 2 years ago.
Sorry one more thing is bio oil safe to put on penile
Expert:  Dr. Y. replied 2 years ago.

I wouldn't put any oil based substance on the skin. Moisturizing lotion like Eucerin cream would be fine.

Customer: replied 2 years ago.
Ok how long should I try the steriod cream
Expert:  Dr. Y. replied 2 years ago.

About 6-8 weeks

Customer: replied 2 years ago.
Ok thanks and if I dont see an improvement go see a urologist
Expert:  Dr. Y. replied 2 years ago.

Yes.

Customer: replied 2 years ago.
Ok thanks for all the help
Expert:  Dr. Y. replied 2 years ago.

You're welcome.

Customer: replied 2 years ago.
Betamethasone is prescription can I use a different steriod cream
Expert:  Dr. Y. replied 2 years ago.

No. Only prescription strength creams will work.